MAUDE Adverse Event Report: ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY GLUCOSE

ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY GLUCOSE
Model Number 3L82-41
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed falsely elevated glucose results while using the clinical chemistry glucose reagents.The following data was provided.Initial 30.1 mmol/l, repeat 5.6 mmol/l.The patient is a newborn and the test was done using a heel stick specimen.No impact to patient management was reported.
 
Additional Manufacturer Narrative
Evaluation of the customer issue included a review of the complaint text, a search for similar complaints, device history review, instrument log review, and labeling review.No adverse trend was identified for the customer's issue.Device history review did not identify any issues that may have caused the customer issue.Log review indicated the pressure profile of the specimen with elevated results appeared to show evidence of fibrin or excess sample adhering to the analyzer probe.Review of the reaction graph indicated more sample volume than the expected 2.0 ul was present in the specimen cuvette.Excess sample volume or presence of fibrin may have impacted the results.Labeling was reviewed, was found to be adequate, and contains information related to sample preparation to ensure no fibrin or clots are present in the sample.Infant heel sticks on prone to clotting due to the collection technique.Based on all available information and abbott diagnostics evaluation, no systemic issue was identified and no product deficiency was found.Additional information included patient sid for section a.Patient information and section b.Adverse event or product problem 5.Describe event or problem.
 
Event or Problem Description
Update january 10, 2018.The initial result was associated with sid (b)(6) and the repeat result was associated with sid (b)(6).

Brand Name
CLINICAL CHEMISTRY GLUCOSE
Common Device Name
GLUCOSE
Manufacturer (Section D)
ABBOTT MANUFACTURING INC
1921 hurd drive
irving TX 75038
MDR Report Key7076646
Report Number1628664-2017-00505
Device Sequence Number19109679
Product Code CFR
UDI-Device Identifier00380740006013
UDI-Public(01)00380740006013(17)180531(10)51142UQ04
Combination Product (Y/N)N
Initial Reporter CountryFI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Model Number3L82-41
Device Catalogue Number03L82-41
Device Lot Number51142UQ04
Initial Date Received by Manufacturer 11/14/2017
Supplement Date Received by Manufacturer01/03/2018
Initial Report FDA Received Date12/01/2017
Supplement Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1